Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Severe constipation inspite of strict diet, miralax and probiotic. What could be the cause?

since my mid 20 s i have had a tendency to be constipated and about 13 yrs ago i was diagnosed with ibs . i am 42 yrs old now and and have always been able to control it with diet. about 2 or 3 months ago i could no longer control it. no amount of fiber or water consumption helped. i ended up at a carenow clinic and was given a bunch of laxatives. i was able to go as long as my stool was liquified. i followed up with my regular doc and she prescribed amitiza . it helped somewhat for a short amount of time. although i never felt like i had real relief.i go 5 or 6 days at a time unable to go. she gave a me a sample of linzess which just gave me diarrhea . she sent me to a specialist and i have a colonoscopy scheduleded for tuesday. when i went on monday i was told to use miralax and a probiotic daily as it might help. i have not had a bowel movement since last sunday. i guess my question is what could be going on? i am on a strict diet which mainly consists of vegetables and fruits. i drink close to a 100 oz of water a day. im taking miralax and a probiotic. why would i not be able to go to the bathroom?
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Welcome to Health care magic forum.

With the available details, there appears to be high possibility of decreased gastrointestinal motility.

Possibility of large intestinal cause appears to be low.

If I am your treating doctor then I would like to advise you lactitol, isapghaul along with miralax.


Dr. Mayank Bhargava
Answered: Mon, 28 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor